MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ STANDARD/10 AEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ STANDARD/10 AEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442027
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd bactec¿ standard/10 aerobic/f culture vials (plastic) there was a molecular false positive for c.Tropicalis.There was no report of patient impact.The following information was provided by the initial reporter: customer is experiencing molecular false positives for c.Tropicalis on biofire bcid2.
 
Event or Problem Description
Report 2 of 2.It was reported that during use with bd bactec¿ standard/10 aerobic/f culture vials (plastic) there was a molecular false positive for c.Tropicalis.There was no report of patient impact.The following information was provided by the initial reporter: customer is experiencing molecular false positives for c.Tropicalis on biofire bcid2.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.B6: relevant tests/lab data: biofire result was a dual positive: enterobacterales and c.Tropicalis culture result: serratia fonticola.Gram stain: gram negative rods.Catalog: 442027.Batch no.: 3117152.Customer reported a molecular false positive result.Neither photos nor returned good samples were received.Bd was unable to reproduce the customer¿s experience with the bactec product based on our internal procedures and the intended use of the product.Retention samples were visually inspected, tested for viable contamination by sub-culturing on tsa, chocolate, sabouraud and schaedler agars plates, voltage output and gram stain.All results were satisfactory.Batch history record review did not identify any evidence for which the customer submitted the complaint.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Complaint is unconfirmed based on retention samples and batch history record review results.H3 other text : see h.10.

Brand Name
BD BACTEC¿ STANDARD/10 AEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18132289
Report Number2647876-2023-00474
Device Sequence Number15348682
Product Code MDB
UDI-Device Identifier00382904420277
UDI-Public00382904420277
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/29/2024
Device Catalogue Number442027
Device Lot Number3117152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown